MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD GREEN

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD GREEN
Model Number 48360G-09
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 07/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted revision gastric bypass reversal procedure, the stomach tissue slipped while firing, causing an incomplete staple line.The issue occurred on the first fire while using a sureform 60 stapler instrument with a green reload accessory; tissue was pushed forward, partially stapled and cut in different areas, without stapling.There were no malformed or unformed staples observed and the reload did not have an exposed blade.The procedure was converted to laparoscopy due to the holes/gaps, which required the surgeon to remove additional tissue from the gastric pouch.As a result, the anastomosis was modified from a linear to a circular anastomosis, which put the patient at a higher risk for complications post-operatively.The procedure was completed and there were no post-operative complications.
 
Additional Manufacturer Narrative
Based on the information provided, the cause of the reported complication cannot be determined.Intuitive surgical, inc (isi) did not receive the sureform 60 stapler instrument or the green reload accessory that was used during this reported event; therefore, failure analysis investigations could not be performed.Advance stapler log review showed the sureform 60 stapler instrument was installed on the system 5 times and successfully fired 5 reloads (1 white, 1 green, 3 white, in that order).There were no stapler related errors in the logs.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.Did receive the sureform 60 green reload accessory to perform failure analysis and did not confirm or replicate the customer reported complaint.Visual inspection found all the pushers deployed and all staples discharged.Additionally, the reload was found to have the knife exposed within the knife track.The knife was exposed towards the distal end of the returned reload.The reload was found to have blade damage.The accessory reload knife was found to have mechanical indentations.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20247988
Report Number2955842-2024-19533
Device Sequence Number20673433
Product Code GDW
UDI-Device Identifier10886874113841
UDI-Public(01)10886874113841(10)K10240222
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Notification,Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360G-09
Device Catalogue Number48360G
Device Lot NumberK10240222
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer10/18/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2022-02-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose